MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD DISPOSABLE ADULT SKULL PINS (STEEL); ACCESSORIES

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD DISPOSABLE ADULT SKULL PINS (STEEL); ACCESSORIES
Catalog Number A1083
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Skull Fracture (2077)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that when the mayfield disposable adult skull pins (a1083) was attached to the patient, the bone was broken through (tabula interna); the thorn/pin was too sharp.Additional information received indicates that during positioning of the patient and fixation of the skull clamp, the pin broke through the skull/fracture.Patient is currently reported as "ok", but has the fracture.There was delay of 20 minutes reported.Further additional information was received stating that "indication of surgery was op: cavernom at pinealis-region.".
 
Additional Manufacturer Narrative
Mayfield disposable adult skull pins (a1083) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Device history record (dhr) review - lot number information has been provided; therefore, the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - failure analysis cannot be completed, as the skull pin was discarded by the customer.The customer provided x-ray images which appear to show a skull fracture.However, without the return of the skull pin it cannot be confirmed if this was due to a deficiency with the skull pin.Root cause - the definite root cause cannot be identified as the device was not returned.Based on the reported complaint, probable root cause is improper placement of the skull clamp and pins or excessive force applied.This will be monitored and trended going forward.

Brand Name
MAYFIELD DISPOSABLE ADULT SKULL PINS (STEEL)
Common Device Name
ACCESSORIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18107640
Report Number3004608878-2023-00203
Device Sequence Number12262936
Product Code HBL
UDI-Device Identifier10381780025788
UDI-Public10381780025788
Combination Product (Y/N)N
PMA/510(K) Number
K932860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1083
Device Lot Number6874894
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/12/2024
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age41 YR
Patient SexUnknown